MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2; age: 84, sex: male.D2: common device name: catheter, urological.E.1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
End user reports "discomfort with each use due to thicker lubrication which could have possibly attributed to diagnosed uti this month while using this the last month's time - he is on his 2nd mu box he said." he said he "caths 3 x a day for the last couple years from retention from bladder enlargement/ muscle dysfunction.He was always used to using the bard magic 3 go.He said he just started using the ultram14 and said they feel more uncomfortable feeling like they sometimes "snag" and feel harder to push through the thicker lubricant makes them feel larger/harder for to him to insert despite him using always the 14fr size in his usual catheter.He said it is slower process and it takes him longer time to place and overall more uncomfortable but states they are usable.He said he never had this difficulty with the bard magic 3 gos.He does not think the ultram14 is defected in any way, just not his preference.He is not sure this discomfort with use could have lead to a recent uti but it could have.He said earlier this month while he was using the ultram14 he started feeling pain in his kidney and so he went to his primary care md who checked his urine with ua/ urine culture and it was positive for e.Coli.He was given a 10 day course of bactrim which helped a bit but still has slight soreness even after finishing course." end user was advised to reach out to his urologist.He said he hasn't had a uti in about a year and usually gets 1 x a year about.He said this is overall less than the utis he used to get more frequently prior to performing cic a few years ago.He does not was his hands prior to cathing but instead uses a hydrogen peroxide spray on his hands and then a bzk wipe on his hands.He uses the no touch sleeve to insert catheter to ensure it is not contaminated.He also then cleanses his meatus with another bzk wipe.He was advised on hand washing with soap and water for at least 20 seconds as to further prevent utis.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17133832
Report Number1049092-2023-00174
Device Sequence Number6448294
Product Code KOD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown